Alert archive / California / High Wind Warnings in 2006
High Wind Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Oct 17, 2006, 2:00 PM PDT for 4 counties in California. It took effect at Oct 18, 2006, 3:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2006, 2:00 PM PDT (21:00 UTC)
- In effect from
- Oct 18, 2006, 3:00 AM PDT
- Expired
- Oct 18, 2006, 2:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 172031 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE OCT 17 2006 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS PASSES LATE TONIGHT THROUGH WEDNESDAY MORNING... .A DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE SANTA ANA MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY MORNING. CAZ048-180400- /O.NEW.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 200 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH LATE MORNING ON WEDNESDAY. THE STRONG WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ CAZ055-057-180400- /O.NEW.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 200 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ CAZ042-056-180400- /O.NEW.KSGX.WI.Y.0025.061018T1000Z-061018T2100Z/ ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS- 200 PM PDT TUE OCT 17 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ HORTON
5 follow-up statements
000 WWUS76 KSGX 180307 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 807 PM PDT TUE OCT 17 2006 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS PASSES LATE TONIGHT THROUGH WEDNESDAY MORNING... .A DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE SANTA ANA MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY MORNING. CAZ048-181115- /O.CON.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 807 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH LATE MORNING ON WEDNESDAY. THE STRONG WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ CAZ055-057-181115- /O.CON.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 807 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ CAZ042-056-181115- /O.CON.KSGX.WI.Y.0025.061018T1000Z-061018T2100Z/ ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS- 807 PM PDT TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$
000 WWUS76 KSGX 181001 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PDT WED OCT 18 2006 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS PASSES TODAY... .DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE SANTA ANA MOUNTAINS THIS MORNING...DECREASING GRADUALLY THIS AFTERNOON. CAZ048-181815- /O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 301 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP EARLY THIS MORNING. THE STRONG WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ055-057-181815- /O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 301 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-056-181815- /O.CON.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/ ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS- 301 AM PDT WED OCT 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ A FEW WIND GUSTS SO FAR THIS MORNING... SAN BERNARDINO/PALM ELEMENTARY...........48 MPH. RIALTO...................................42 MPH. $$ MAXWELL
000 WWUS76 KSGX 181003 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 303 AM PDT WED OCT 18 2006 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS PASSES TODAY... .DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE SANTA ANA MOUNTAINS THIS MORNING...DECREASING GRADUALLY THIS AFTERNOON. CAZ048-181800- /O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 303 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP EARLY THIS MORNING. THE STRONG WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ055-057-181800- /O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 303 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-056-181800- /O.CON.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/ ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS- 303 AM PDT WED OCT 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ A FEW WIND GUSTS SO FAR THIS MORNING... SAN BERNARDINO/PALM ELEMENTARY...........48 MPH. RIALTO...................................42 MPH. MAXWELL
000 WWUS76 KSGX 181857 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1157 AM PDT WED OCT 18 2006 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS PASSES TODAY... .OFFSHORE FLOW WITH LOCAL STRONG GUSTY NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE SANTA ANA MOUNTAINS THIS MORNING HAVE BEEN DECREASING A LITTLE AND WILL CONTINUE TO DECREASE THROUGH THIS EVENING. CAZ048-182100- /O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1157 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. THE STRONG WINDS WILL DECREASE THROUGH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ055-057-182100- /O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1157 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. THE STRONG WINDS WILL DECREASE THROUGH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-056-182100- /O.CON.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/ ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS- 1157 AM PDT WED OCT 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. THE STRONG WINDS WILL DECREASE THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WHITLOW
000 WWUS76 KSGX 182039 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 139 PM PDT WED OCT 18 2006 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS PASSES HAVE DECREASED AND WILL CONTINUE TO WEAKEN THROUGH THIS EVENING... .OFFSHORE FLOW HAS DECREASED WITH LOCAL BREEZES TONIGHT. THE WINDS WILL INCREASE SLIGHTLY TONIGHT BUT NOT AS STRONG AS TODAY AND THEREFORE THE WIND ADVISORY AND HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. CAZ048-182145- /O.EXP.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 139 PM PDT WED OCT 18 2006 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. DECREASING WINDS. WINDS NORTHEAST 15 TO 25 MPH WITH LOCAL GUSTS TO 30 MPH IN THE EVENING BECOMING NORTHEAST 15 MPH. $$ CAZ055-057-182145- /O.EXP.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 139 PM PDT WED OCT 18 2006 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. DECREASING WINDS. WINDS NORTHEAST 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH IN THE EVENING BECOMING NORTHEAST 15 TO 20 MPH. $$ CAZ042-056-182145- /O.EXP.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/ ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS- 139 PM PDT WED OCT 18 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. DECREASING WINDS. WINDS NORTHEAST 15 TO 20 MPH IN THE EVENING BECOMING LIGHT. $$ WHITLOW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 17, 2:00 PM PDT, 0 minutes earlier.
Area forecast discussion, Oct 17, 2:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE OCT 17 2006 .SYNOPSIS...CLEARING THIS AFTERNOON BEHIND A WEAK COLD FRONT THAT MOVED THROUGH THIS MORNING. A RAPID SHIFT TO OFFSHORE FLOW IS EXPECTED TONIGHT AS HIGH PRESSURE BUILD OVER THE GREAT BASIN. WEAK TO MODERATE SANTA ANA WINDS ARE POSSIBLE BY WEDNESDAY MORNING. OFFSHORE FLOW AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY...AND A FIRE WEATHER WATCH IS IN EFFECT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LATE MORNING ACARS SOUNDINGS INDICATE THE MARINE LAYER HAS LOWERED SOMEWHAT FROM THIS MORNING BUT THE MARINE LAYER REMAINS DISORGANIZED. CLOUDS OVER THE AREA ARE SHOWING SIGNS OF DECREASING BASED ON SATELLITE IMAGERY. 12Z MODELS ARE IN AGREEMENT WITH A NORTHWEST WIND PATTERN THIS EVENING SWITCHING AROUND TO A NORTH TO NORTHEAST WIND PATTERN AS THE OFFSHORE FLOW DEVELOPS. MODELS HAVE SOME DIFFERENCES IN STRENGTH OF THE OFFSHORE WINDS BEGINNING LATE TONIGHT WITH THE NGM FAVORING A HIGH WIND WARNING IN SOME AREAS WHILE THE NAM AND GFS FAVOR WIN ADVISORY IN ALL AREAS. LOCAL STUDIES SUGGEST A BORDERLINE HWW EVENT SO WILL ISSUE A HWW FOR THE INLAND EMPIRE AND ADJACENT SAN BERNARDINO COUNTY MOUNTAINS AND FOR THE SANTA ANA MOUNTAINS FROM 10Z THROUGH 21Z WEDNESDAY. WILL ALSO ISSUE A WAD FOR THE ORANGE COUNTY COASTAL PLAINS ADJACENT TO THE SANTA ANA MOUNTAINS AND FOR THE RIVERSIDE COUNTY MOUNTAINS. SEE LAXNPWSGX FOR DETAILS. WINDS ARE EXPECTED TO DECREASE DURING THE AFTERNOON ON WEDNESDAY. OFFSHORE WINDS WILL CONTINUE THROUGH THURSDAY BUT SHOULD BE BELOW WAD LEVELS. RIDGING OVER THE EASTERN PACIFIC AND A TROUGH OVER THE INLAND AREAS WILL KEEP A NORTHWEST TO NORTH FLOW ALOFT OVER THE COAST WITH MOSTLY DRY CONDITIONS INTO THE WEEKEND. 12Z GFS IS DIFFERENT FROM THE 06Z MODEL RUN WITH THE UPPER LOW FEATURED FOR LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE 06Z MODEL RUN TOOK A CUT OFF LOW NORTHEAST ACROSS SOUTHERN CALIFORNIA/NORTHERN BAJA ON MONDAY WHILE THE 12Z MODEL RUN HAS THE LOW PICKED UP AS A SHORTWAVE TROUGH BY A LARGER TROUGH OVER THE EASTERN PACIFIC AND SWINGS IT NORTHEAST ACROSS CENTRAL CALIFORNIA BRUSHING SOUTHERN CALIFORNIA SUNDAY AND MONDAY. SINCE MODEL RUNS HAVE DIFFERENT SOLUTIONS...WILL WAIT AND SEE WHAT LATER RUNS DO BEFORE MAKING ANY DECISIONS. FOR NOW WILL LEAN TOWARDS SOME CLOUDS FOR SUNDAY AND MONDAY. && .AVIATION... THE MARINE LAYER WILL DISSIPATE OVERNIGHT AS OFFSHORE FLOW DEVELOPS ACROSS THE AREA. CURRENTLY...SCU CLOUDS ABOUND IN THE WAKE OF THE FRONT BUT MOST AIRFIELDS REMAIN CEILING FREE THIS AFTERNOON. BASES ARE GENERALLY ABOVE 3500 FT WITH ISOLATED BASES DOWN TO 2500 FT POSSIBLE. EXPECT WIDESPREAD CLEAR SKIES BY TONIGHT. THE FLOW BECOMES OFFSHORE EARLY TOMORROW MORNING AND GUSTY N-NE WINDS CAN BE EXPECTED AT INLAND EMPIRE AIRPORTS SUCH AS KONT BEGINNING AROUND 12Z. && .SGX WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM 3 AM UNTIL 2 PM WEDNESDAY FOR THE SAN BERNARDINO COUNTY MOUNTAINS...THE INLAND EMPIRE AND SANTA ANA MOUNTAINS. SEE LAXNPWSGX. WIND ADVISORY FROM 3 AM UNTIL 2 PM WEDNESDAY FOR THE ORANGE COUNTY COASTAL PLAIN AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXNPWSGX. RED FLAG WARNING FROM 8 AM PDT WEDNESDAY THROUGH 6 PM PDT FRIDAY FOR THE MOUNTAINS AND INLAND VALLEYS...CAZ248-250-255>258. SEE LAXRFWSGX. && PUBLIC...AH AVIATION...SV
Hazardous weather outlook, Oct 17, 2:00 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE OCT 17 2006 CAZ060>062-180000- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 200 PM PDT TUE OCT 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERT PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCAL GUSTY NORTH TO NORTHEAST WINDS AND AREAS OF BLOWING SAND POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-055-057-180000- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 200 PM PDT TUE OCT 17 2006 ...RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON... HIGH WIND WARNING IN EFFECT FROM 3 AM WEDNESDAY THROUGH 2 PM WEDNESDAY. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS AFTER MIDNIGHT TONIGHT. HIGH WIND WARNING BEGINNING 3 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WIND WARNING UNTIL 2 PM WEDNESDAY. GUSTY NORTHEAST WINDS WEDNESDAY THROUGH THURSDAY. RED FLAG WARNING IN EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-180000- ORANGE COUNTY COASTAL AREAS- 200 PM PDT TUE OCT 17 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY UNTIL 2 PM WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTION AND COASTAL WATERS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY LATE TONIGHT FOR LOCAL GUSTY NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHEAST WINDS WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ043-PZZ750-775-180000- SAN DIEGO COUNTY COASTAL AREAS-COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 300 AM PDT TUE OCT 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTION AND COASTAL WATERS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ050-058-180000- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 200 PM PDT TUE OCT 17 2006 ...RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHEAST WINDS WEDNESDAY THROUGH FRIDAY. RED FLAG WARNING IN EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ056-180000- RIVERSIDE COUNTY MOUNTAINS- 200 PM PDT TUE OCT 17 2006 ...RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND ADVISORY IN EFFECT UNTIL 2 PM WEDNESDAY. RED FLAG WARNING IN EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:54 AM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 47 hr |
| Oct 17, 2:00 PM PDT | Wind Advisory | SGX | Riverside | 24 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.